Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Patch under armpit, growing. Tried itch creams. What to do?

I've been having a dark brown spot or patch under my arm,close to armpit, for a few weeks now and it won't go away. It actually got almost double its original size. I've tried a lot of things, allergy creams, itch sprays even the athlete foot stuff and nothing works. It doesn't hurt or itch unless I put some kind of cream or something then It get aggravated i guess and it itches a little.
I can feel it with my hands but it's sort of tender... It is just weird. To me. Don't know what do do anymore
Please help!!!
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013
Thanks for posting your query to HCM.
After reading your problem I can understand the stress caused by the patch. Now as per your history there is one best possibilities of your problem Known as Erythrasma which is long standing, localized superficial infection of the skin caused by a bacteria. This occurs most commonly in axilla and also in groin region. The patch is red in the beginning, but later becoming brown. For the treatment part, there is no well set therapy as different options responds variably but it responds well to clotrimazole and miconazole But as per your query this is not responding to various cream so it is better to take oral medication such as erythromycin ,oral tetracycline or clarithromycin under medical guidance.
The biggest problem is of relapse is a problem so you should use antiseptic soaps for long-term, and some medicated drying powders. Please don't try to apply different over the counter drugs as these may contain some irritant chemicals or even acids causing burning and soreness of skin. It is better to consult a dermatologist who will explain and treat the condition at his best.
Hope to have given the best possible information.
With best health wishes,
Dr Sanjay K Kanodia
MD (Dermatology & STD/Venereology)
Answered: Tue, 23 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor